Back to Ask the Diabetes Team Ask the Diabetes Team

From Cozad, Nebraska, USA:

I was diagnosed with type 2 diabetes about one and a half years ago. I was put on Actos and Amaryl along with diet to control my Diabetes. I ran out of medication four months ago, and haven't refilled due to the high co-pay I have for the Actos. I have been very thirsty. I am overweight and have lost 10 pounds without trying. This loss has been in the last four weeks. I have been urinating a lot, and am very tired. But, otherwise, I am okay. I am getting regular exercise, and trying to follow my diet.

Could being off the medications for only four months cause all of this so fast, or is it not related to the diabetes? Or, is this nothing to worry about? It has been such a short time. My last A1c six months ago was 6.0, so I had pretty good control. Should I call the doctor, or, is this nothing?


It sounds like you have had the return of hyperglycemia. The symptoms you describe are classic. You need to contact your physician and get back on the medications. Additionally, I would recommend that you monitor your own blood sugars so you know what they are doing.


Original posting 29 Jun 2004
Posted to Type 2 and Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.